Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Dec 12, 2012, 4:51 PM EST for Coweta County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 12, 2012, 4:51 PM EST (21:51 UTC)
- Expired
- Dec 12, 2012, 5:15 PM EST
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 14 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702 WWUS82 KFFC 122151 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 PM EST WED DEC 12 2012 GAZ044-053-054-122215- 451 PM EST WED DEC 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN COWETA... FAYETTE AND FULTON COUNTIES UNTIL 515 PM EST... AT 445 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GRANTVILLE...MOVING NORTHEAST AT 40 MPH CAPABLE OF PRODUCING SMALL HAIL NEAR PEA SIZE. && LAT...LON 3362 8463 3351 8444 3322 8482 3326 8491 TIME...MOT...LOC 2151Z 218DEG 36KT 3331 8479 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 12, 3:00 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Dec 12, 3:00 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 PM EST WED DEC 12 2012 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... A STRONG UPPER DISTURBANCE WILL PUSH ACROSS THE STATE THIS EVENING ...WITH EXPECTED CLEARING IN ITS WAKE. CURRENT SATELLITE SHOWS A DENSE SHIELD OF MID AND HIGH CLOUDS ACROSS MOST OF THE STATE WITH A CLEARING LINE ALREADY NOTED OVER NW AND WEST CENTRAL GA. AREA RADARS SHOW A RATHER LARGE AREA OF LIGHT TO MODERATE RAINS OVER THE SW ZONES...MAINLY EAST OF AN AMERICUS TO MACON TO WARRENTON LINE. ALTHOUGH SOME PATCHES OF MID CLOUDS AND LIGHT RAIN COULD DEVELOP JUST ABOUT ANYWHERE AS THE STRONG UPPER VORT MAX TRAVERSES THE AREA THIS EVENING... EXPECT AN OVERALL CLEARING FROM WEST TO EAST THROUGH THE EVENING AND EARLY THURSDAY MORNING HOURS. THIS WILL MAKE LOWS A BIT TRICKY AGAIN TONIGHT WITH SOME UNCERTAINTY ON TIMING. FOR NOW... WILL LEAN TOWARD THE COOLER LOWS NORTH AND WEST AND WARMER EAST TO SE TO BETTER ALIGN WITH EXPECTED CLEARING TRENDS OVERNIGHT. OTHERWISE... MODELS ARE IN GOOD AGREEMENT WITH A COOL DOME OF HIGH PRESSURE DOMINATING THURSDAY AND THURSDAY NIGHT... RESULTING IN DRY CONDITIONS AND NEAR SEASONAL TEMPERATURES. AS A RESULT...EXPECT HIGHS ON THURSDAY TO HOLD IN THE 50S WHILE LOWS THURSDAY NIGHT DIP INTO THE COLD MID AND UPPER 20S NORTH... AND MID AND UPPER 30S FURTHER SOUTH. /39 .LONG TERM /FRIDAY THROUGH WEDNESDAY/... ACTIVE SOUTHERN BRANCH THESE PERIODS WITH SEVERAL SYSTEMS PROGGED TO AFFECT THE AREA. FIRST SYSTEM TO LIFT NE INTO THE CENTRAL PLAINS FRI/SAT AND CONTINUE INTO THE GREAT LAKES THIS WEEKEND. TRAILING FRONT WILL PUSH INTO NW GA BUT WILL NOT MAKE MUCH PROGRESS NOR WILL IT BE ASSOCD WITH MUCH LIFT. WILL HAVE SOME SLT CHC FOR SHRA BUT MAIN EFFECT WILL SIMPLY BE TO PRIME THE PUMP FOR LATER PERIODS. NEXT SOMEWHAT WEAKER WAVE PROGGED TO TRACK A LITTLE FURTHER SOUTH OVER TX AND LA SUNDAY IN FAST MEAN FLOW WITH ASSOCD STRONG E-W ORIENTED BAROCLINIC ZONE OVER THE SOUTHEASTERN STATES. HERE IS WHERE 12Z GFS AND 00Z/12Z ECMWF SHOWING TIMING DIFFERENCE OF WEAK WAVE. LOWER RESOLUTION GFS BRINGS ONE MAIN WAVE THROUGH THE REGION ON MONDAY WITH SFC LOW PASSING NORTH OF THE STATE. 00Z/12Z ECMWF SHOWS INITIAL WAVE BEING SMALLER/FASTER AND TAKES IT ACROSS THE AREA LATE SUN...AND BRINGS ANOTHER LARGER/STRONGER WAVE THROUGH ON TUES. GFS SOLUTION IMPLIES SVR WX THREAT ON MON AND WHILE ECMWF WOULD BE A LITTLE SOUTH OF CWA ON LATE TUES. WILL HAVE TO KEEP POPS SPREAD OUT ACROSS THIS TIME PERIOD. HAVE NOT ADDED TSRA TO FCST YET...BUT ONLY A MATTER OF TIME IF MODELS KEEP THIS TREND GOING. MOST SIGNIFICANT THREAT MAY END UP BEING HEAVY RAIN SOMETIME BETWEEN LATE SUN AND TUES. 12Z GFS REALLY BANGING THIS DRUM WITH STORM TOTAL AMOUNTS OF 3-5 INCHES PARALLELING I-20. ECMWF HAS SIMILAR ORIENTATION OF HEAVY RAIN BUT WITH /ONLY/ 1-3 INCHES. PRIMED MOISTURE AND STRONG E-W ORIENTED BAROCLINIC ZONE ARE THE KEYS TO THIS POTENTIAL HEAVY RAINFALL EVENT AND UNLESS THEY WEAKEN OR BECOME DISPLACED SIGNIFICANTLY IN FUTURE MODEL RUNS. SAFE TO SAY THREAT FOR WINTER PRECIP HAS DIMINISHED WITH LAST 3 OR 4 RUNS OF GFS. SFC AND UPPER LOW STILL PROGGED TO GO NORTH OF CWA. ECMWF DOES HAVE FURTHER SOUTH TRACK AND UPPER LOW COULD CLOSE OFF BEFORE REACHING GA IN 12Z RUN. WILL NEED TO CONTINUE TO WATCH THIS. INITIAL WAVE MOVING THROUGH THE MIDWEST LATE THIS WEEK SHOULD KEEP ANY COLD AIR MASS AT SFC WELL TO THE NORTH OF THIS PART OF THE COUNTRY. STAY TUNED. SNELSON PREVIOUS LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... /ISSUED AT 329 AM EST WED DEC 12 2012/ BRIEF BREAK IN THE ACTIVE PATTERN AT THE START OF THE LONG TERM WITH HIGH PRESSURE OVER THE AREA. THE RIDGE AXIS QUICKLY PROPAGATES EASTWARD INTO THE WEEKEND AS NEXT SYSTEM AND ASSOCIATED BOUNDARY APPROACHES THE STATE. MODELS...ONCE AGAIN...SIGNIFICANTLY DIFFERENT THROUGH THE LONG TERM PERIOD...AND HAVE LEANED TOWARDS THE ECMWF DUE TO ITS RUN TO RUN CONSISTENCY AND OVERALL HANDLING OF THE SYSTEM. HAVE GONE AHEAD AND STARTED SLIGHT CHANCE TO CHANCE POPS DURING THE DAY SATURDAY AS FRONT MOVES INTO THE STATE...AND WITH ECMWF DEVELOPING A SURFACE LOW FEATURE ALONG THE BOUNDARY BY LATE WEEKEND...HAVE CONTINUED GOOD CHANCE POPS THROUGH EARLY MONDAY. QUICK BREAK BETWEEN SYSTEMS EXPECTED MONDAY AFTERNOON THROUGH EARLY TUESDAY AHEAD OF THE NEXT SYSTEM. BOTH GFS AND ECMWF HAVE UPPER LEVEL LOW PRESSURE TROUGH MOVING INTO MISSISSIPPI AND TENNESSEE VALLEYS EARLY TUESDAY. MODELS DIFFER SIGNIFICANTLY IN TIMING AND LOCATION...THOUGH THERE IS SOME AGREEMENT WITH THE LATEST RUNS THAT THE CENTER OF THE LOW WILL PASS JUST TO OUR NORTH...OR JUST CLIP THE AREA. GFS STILL ADVERTISING WRAP AROUND MOISTURE AND COOLER TEMPERATURES COULD RESULT IN SOME WINTER PRECIP...BUT WITH SUCH HIGH UNCERTAINTY ASSOCIATED WITH THE GFS OVER THE LAST FEW DAYS WITH THIS SYSTEM...CONTINUE TO SIDE WITH THE EUROPEAN SOLUTION. FOR NOW...HAVE ONLY INDICATED SHOWERS...WITH CHANCE POPS TUESDAY THROUGH EARLY WEDNESDAY. 31 && .AVIATION... 18Z UPDATE... EXPECT VFR CONDITIONS TO PERSIST AT MOST TAF SITES... ALTHOUGH STILL EXPECTING SOME MVFR CIGS TO SPREAD INTO AHN AND MCN FROM THE SOUTH AND EAST BY LATE AFTERNOON OR EARLY EVENING AS THE UPPER DISTURBANCE MOVES ACROSS THE STATE. COULD SEE LOW VFR CIGS SPREAD INTO ATL AND OTHER TAF SITES AT THE SAME TIME...BUT EXPECT THE LIGHT RAIN FIELD TO BE CONFINED MAINLY TO AHN AND MCN AREAS. MODELS AGREE ON DISTURBANCE PUSHING EAST OF THE STATE SHORTLY AFTER MIDNIGHT...WITH GRADUALLY CLEARING THROUGH 10-12Z THU...WITH HIGH PRESSURE DOMINATED SKC ON TAP FOR THU. NE WINDS AROUND 6-9KTS EXPECTED THROUGH THE PERIOD. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON CIG HEIGHTS LATE AFTERNOON-EARLY EVENING. HIGH ON REMAINING ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 36 56 31 61 / 20 0 0 0 ATLANTA 37 55 37 61 / 10 0 0 0 BLAIRSVILLE 31 55 29 59 / 10 0 0 0 CARTERSVILLE 32 56 29 60 / 10 0 0 0 COLUMBUS 38 58 36 63 / 20 0 0 0 GAINESVILLE 36 56 35 59 / 10 0 0 0 MACON 38 57 33 62 / 40 0 0 0 ROME 32 57 28 61 / 10 0 0 0 PEACHTREE CITY 33 57 28 61 / 10 0 0 0 VIDALIA 44 58 38 63 / 80 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....SNELSON AVIATION...39
Hazardous weather outlook, Dec 12, 4:38 AM EST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 438 AM EST WED DEC 12 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 438 AM EST WED DEC 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME SHOWERS WILL CONTINUE TO MOVE NORTHEASTWARD FROM SOUTH GEORGIA AND SPREAD INTO CENTRAL AND PORTIONS OF NORTH GEORGIA TODAY AS A DISTURBANCE MOVES OUT OF THE GULF OF MEXICO. RAINFALL AMOUNTS WILL GENERALLY RANGE FROM 0.50 TO 0.75 INCHES SOUTH AND EAST OF A LINE FROM COLUMBUS TO MACON TO AUGUSTA...AND NEAR 1 INCH IN THE FAR SOUTHEAST NEAR VIDALIA. NORTH OF THIS LINE...EXPECT LIGHTER AMOUNTS BETWEEN 0.10 AND 0.25 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT IS EXPECTED TO MOVE ACROSS THE STATE INTO THE WEEKEND. INSTABILITY REMAINS LIMITED WITH THIS SYSTEM...AND ONLY EXPECTING SHOWERS AT THIS TIME. THERE IS STILL SOME UNCERTAINTY WITH THIS EVENT...AND IT IS POSSIBLE THAT AS THE WEEKEND APPROACHES THE THUNDER FORECAST MAY CHANGE. STAY TUNED FOR FORECAST UPDATES ON THIS EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Dec 12, 4:51 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 PM EST WED DEC 12 2012 GAZ044-053-054-122215- 451 PM EST WED DEC 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN COWETA... FAYETTE AND FULTON COUNTIES UNTIL 515 PM EST... AT 445 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GRANTVILLE...MOVING NORTHEAST AT 40 MPH CAPABLE OF PRODUCING SMALL HAIL NEAR PEA SIZE. && LAT...LON 3362 8463 3351 8444 3322 8482 3326 8491 TIME...MOT...LOC 2151Z 218DEG 36KT 3331 8479
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 6:49 PM EST | Special Weather Statement | FFC | Bleckley, Dooly, Houston, Macon, Peach, Pulaski and 1 more | 41 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.